MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT

TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Catalog Number SX-FXA07X5LN
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The involved device was discarded by the involved facility and is not available for evaluation.Therefore, the investigation was limited to evaluation of user facility information and quality records.A review of the device history record and the product release decision control sheet of the involved product/lot# combination were conducted with no relevant findings.A review of the complaint history files confirmed that the involved product/lot# combination has not been reported previously.There is no evidence that this event was related to a device defect or malfunction.With no evaluation of the actual device, the cause of the reported event cannot be definitively determined.The device labeling does address the potential for such an occurrence in the instruction for use (ifu) with the statement such as the following: "as a guide, stent deployment commences on rolling back the thumbwheel 5-10 clicks for stents up to 100 mm long and 10-15 clicks for stents at least 120 mm long.Carefully roll back the thumbwheel one click at a time and adjust the position of the stent just prior to deployment if necessary (otherwise the stent can be deployed in the wrong position)." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : actual device was discarded.
 
Event or Problem Description
The user facility reported a failure in the thumbwheel of the misago device.Follow up communication with the user facility confirmed the following information: the actual device was used in an sfa distal procedure for a very tortuous lesion; the stent reached the lesion without any difficulty; when the customer clicked the thumbwheel a strange resistance was noticed and it did not turn smoothly; after ten clicks the stent would not deploy; continued clicking of the thumbwheel with some force, the customer managed to place the stent in the lesion; another stent was added; the procedure was completed successfully; and the patient was not harmed.

Brand Name
MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5537707
Report Number9681834-2016-00066
Device Sequence Number10832698
Product Code NIP
UDI-Device Identifier04987350722263
UDI-Public04987350722263
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2016
Device Catalogue NumberSX-FXA07X5LN
Device Lot Number131225
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2016
Initial Report FDA Received Date03/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT; STENT
Outcome Attributed to Adverse Event Other;